Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 10, 2011, 3:45 AM EDT for Whitley County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 3:45 AM EDT (07:45 UTC)
- Expired
- Jun 10, 2011, 4:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS83 KIWX 100745 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EDT FRI JUN 10 2011 INZ017-024-025-100815- HUNTINGTON IN-WABASH IN-WHITLEY IN- 345 AM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON... NORTHEASTERN WABASH AND SOUTHWESTERN WHITLEY COUNTIES... AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTHEASTERN WABASH COUNTY...OR 7 MILES EAST OF NORTH MANCHESTER...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZED HAIL. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BRACKEN AND BIPPUS... LUTHER... LUTHER AND TUNKER... GOBLESVILLE... WASHINGTON CENTER... LAT...LON 4107 8549 4095 8544 4092 8572 4101 8573 TIME...MOT...LOC 0745Z 261DEG 17KT 4097 8565 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:32 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 1:32 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 AM EDT FRI JUN 10 2011 .AVIATION.../ 06Z TAFS / LOW LEVEL THETA-E RIDGE AND WARM FRONT WILL LIFT NWD THIS MORNING IN RESPONSE TO A LEAD MID LEVEL IMPULSE EJECTING NEWD THROUGH IA/MN. A COUPLE ISO SHOWERS HAVE ALREADY DEVELOPED JUST SW OF FWA...WITH MORE ORGANIZED SHOWER/STORM ACTIVITY NOW ACROSS MUCH OF IA INTO WC IL. INCREASING MOISTURE ADVECTION AND FRONTAL FORCING DOES SUPPORT AT LEAST SOME OF THIS CONVECTION IMPACTING BOTH SBN/FWA BTW 10-15Z THIS MORNING. WITH THIS...OPTED TO CONTINUE WITH A TEMPO MVFR/TSRA GROUP DURING THIS TIME. VFR/DRY CONDITIONS ARE ANTICIPATED AROUND THE MIDDLE OF THE DAY AS WARM SECTOR SETTLES IN BEHIND WARM FRONT. ISO/SCT CONVECTION AND POTENTIAL FLIGHT RESTRICTIONS WILL DEVELOP AROUND A PRE-FRONTAL TROUGH / COMPOSITE OUTFLOW BTW 18-20Z IF SUFFICIENT INSOLATION IS REALIZED FOR BOUNDARY LAYER DESTABILIZATION. GIVEN THE UNCERTAINTY WITH OUTFLOW AND DESTABILIZATION OPTED FOR A VFR OPTIMISTIC FCST TOWARDS THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 830 PM EDT THU JUN 9 2011/ SHORT TERM TONIGHT THROUGH SATURDAY MORNING... CONVECTION HAS SHIFTED EAST AND SOUTH AND MESO HIGH HAS SETTLED ACROSS THE REGION. INSTABILITY AND MOISTURE CENTERED ACROSS ILLINOIS AND SOUTHERN INDIANA AND THIS HAS SHIFTED CONVECTIVE SOUTH AND WEST. NEXT ROUND OF CONVECTION IS STARTING TO FORM OVER IOWA AND THIS IS WELL HANDLED BY THE MODELS AND TIMING/TRACK WILL PUT THIS NEXT ROUND OF CONVECTION INTO NORTHERN INDIANA LATE TONIGHT/EARLY FRIDAY MORNING. EXPECT TO SEE LOW LEVEL JET TO INTENSIFY OVERNIGHT ACROSS THE MISSISSIPPI RIVER VALLEY LATE TONIGHT AND THIS WILL FEED MOISTURE AND INSTABILITY INTO THE CONVECTIVE COMPLEX AS IT MOVES TOWARD THE GREAT LAKES. CONVECTION MOVES OVER THE FORECAST AREA DURING THE MORNING FRIDAY AS THE WARM SECTOR SURGES NORTH ACROSS THE GREAT LAKES REGION. AS THE SYSTEM MOVES EAST AND SUPPORT WEAKENS...CONVECTION WILL DECREASE IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON. POTENTIAL FOR HEAVY RAINFALL WITH SIGNIFICANT MOISTURE CONVERGENCE AND CONDITIONS FAVORING SLOW MOVING AND REDEVELOPMENT OF STORMS WOULD FAVOR TRAINING OF CONVECTION. SIMILAR TO THE THURSDAY MORNING EVENTS...WOULD EXPECT TO SEE SOME AREAS WITH RAINFALL AMOUNTS IN EXCESS OF AN INCH. PRIOR TO CONVECTION TONIGHT/FRIDAY MORNING...CLEARING SKIES THIS AFTERNOON/EVENING WILL FAVOR PATCHY FOG AND HAVE INTRODUCED THAT INTO THE WEATHER GRIDS. WILL HAVE TO MONITOR CLOSELY AS THE GRADIENT SUPPORTS STRONGER WINDS AND THESE COULD PREVENT FOG FORMATION. MARINE...NORTHERLY FLOW OVER LAKE MICHIGAN WILL HELP TO CHURN UP WAVES DURING THE OVERNIGHT TONIGHT. EXPECT TO SEE WAVE HEIGHTS INCREASE AND THIS IS ADDRESSED WITH A SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS AND EXPECT CONDITIONS TO FAVOR THE DEVELOPMENT OF RIP CURRENTS ALONG THE SHORELINE. LONG TERM... SATURDAY THROUGH THURSDAY...AN UPPER LEVEL TROF AND ASSOCIATED SFC LOW WITH A COLD FRONT WILL BE MOVING ACROSS THE AREA AT THE BEGINNING OF THIS PERIOD. KEPT A CHANCE FOR STORMS SATURDAY...WITH THE BEST CHANCE EARLY IN THE DAY. SEVERE STORMS ARE EXPECTED GIVEN VERY LIMITED CAPE AND MARGINAL BULK SHEAR. PUT SOME MORE DETAIL IN THE TIMING OF SHOWERS AND STORMS BASED ON THE LATEST MODEL RUNS. AFTER SATURDAY...CONDITIONS SHOULD BE DRY THROUGH TUESDAY NIGHT. FAVOR THE GFS/CANADIAN GEM BLEND FOR THIS PERIOD. THE ECMWF APPEARS TOO FAST WITH THE PROGRESSION OF THE UPPER AIR PATTERN GIVEN THE LATEST ANALOG SIGNALS. CONDITIONS SHOULD BE DRY AND COOL FROM SATURDAY NIGHT INTO TUESDAY AS A FETCH OF COLD AIR PERSISTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LEWIS LONG TERM...SKIPPER AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 9, 5:05 PM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 PM EDT THU JUN 9 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-102115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAINFALL IS EXPECTED AND COULD PRODUCE LOCALIZED FLOODING ALONG CREEKS AND STREAMS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-102115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE- THREATENING RIP CURRENTS EXPECTED. IN ADDITION...WINDS AND WAVES WILL CAUSING CONDITIONS HAZARDOUS TO SMALL CRAFT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE AT TIMES...AND LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-102115- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE- THREATENING RIP CURRENTS EXPECTED. IN ADDITION...THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAINFALL IS EXPECTED AND COULD PRODUCE LOCALIZED FLOODING ALONG CREEKS AND STREAMS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 10, 3:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EDT FRI JUN 10 2011 INZ017-024-025-100815- HUNTINGTON IN-WABASH IN-WHITLEY IN- 345 AM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON... NORTHEASTERN WABASH AND SOUTHWESTERN WHITLEY COUNTIES... AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTHEASTERN WABASH COUNTY...OR 7 MILES EAST OF NORTH MANCHESTER...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZED HAIL. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BRACKEN AND BIPPUS... LUTHER... LUTHER AND TUNKER... GOBLESVILLE... WASHINGTON CENTER... LAT...LON 4107 8549 4095 8544 4092 8572 4101 8573 TIME...MOT...LOC 0745Z 261DEG 17KT 4097 8565
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:09 PM EDT | Special Weather Statement | IWX | White | 36 min |
| Jun 9, 10:30 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 44 hr |
| Jun 10, 4:35 AM EDT | Special Weather Statement | IWX | Miami | 25 min |
| Jun 10, 6:45 AM EDT | Areal Flood Advisory | IWX | Cass, Grant, Huntington, Miami, Wabash, White | 4 hr |
| Jun 10, 7:25 AM EDT | Flash Flood Warning | IWX | Cass, Grant, Miami, Wabash | 4 hr |
| Jun 10, 8:13 AM EDT | Areal Flood Advisory | IWX | Adams, Grant, Huntington, Wells | 3 hr |
| Jun 10, 10:46 AM EDT | River Flood Watch | IWX | Fulton, Marshall, Pulaski, Starke | 35 hr |
| Jun 10, 2:54 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 36 min |
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 54 min |
| Jun 10, 3:33 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jun 10, 3:34 PM EDT | Special Weather Statement | IWX | Grant | 41 min |
| Jun 10, 4:02 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 40 min |
| Jun 10, 4:28 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 10, 5:08 PM EDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Whitley | 45 min |
| Jun 10, 5:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 39 min |
| Jun 10, 5:57 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 2 hr |
| Jun 10, 6:16 PM EDT | Flash Flood Warning | IWX | Allen, Huntington | 3 hr |
| Jun 10, 5:02 PM EDT | Special Weather Statement | IWX | Henry | 13 min |
| Jun 10, 6:35 PM EDT | Special Weather Statement | IWX | Putnam | 55 min |
| Jun 10, 7:30 PM EDT | Special Weather Statement | IWX | Allen | 30 min |
| Jun 10, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 14 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.